# SDR 2003FA0000473

- Difficulty date: May 13, 2003
- Submitted: May 13, 2003
- Operation: General aviation
- Aircraft: N441ER
- Make and model: Cessna 172R
- Aircraft serial: 17280660
- Aircraft time: 4,452 hours
- Engine: Lyc IO360L2A
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 0510105364
- Condition: Chafed
- Location: Aileron
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, THE LEFT AILERON BALANCE CABLE WAS FOUND CHAFING ON A FAIRLEAD LOCATED MIDWAY THROUGH THE FLAP WELL AREA. THE CABLE IS EXTREMELY DIFFICULT TO EXAMINE THOROUGHLY WHILE INSTALLED. A BORESCOPE CAN AID IN VIEWING THE AREA MORE ACCURATELY. THE BEST METHOD IS TO REMOVE THE CABLE AND PERFORM A BENDING TEST ON THE SHINY AREA, WHICH WILL EXPOSE ANY BROKEN WIRES. THIS OPERATOR HAS A FLEET OF APROXIMATELY 60 AIRCRAFT OF THIS MODEL, AND THIS PROBLEM BEGINS TO MANIFEST ITELF AS EARLY AS 1,500 HOURS TIS.
